Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Joseph H. Silverman
Title: The arithmetic of dynamical systems
Additional book information: Graduate Texts in Mathematics, 241, Springer, New York, 2007, x+511 pp., ISBN 0-978-387-69903-5, US$49.95, hardcover

References [Enhancements On Off] (What's this?)

  • 1. A. Beardon,
    Iteration of Rational Functions,
    Springer-Verlag, New York, 1991. MR 1128089 (92j:30026)
  • 2. R. Benedetto,
    Reduction, dynamics, and Julia sets of rational functions,
    J. Number Theory 86 (2001), 175-195. MR 1813109 (2001m:11211)
  • 3. J.-P. Bézivin,
    Sur les points périodiques des applications rationnelles en analyse ultramétrique,
    Acta Arith. 100 (2001), 63-74. MR 1864626 (2002j:37059)
  • 4. L. Carleson and T. Gamelin,
    Complex Dynamics,
    Springer-Verlag, New York, 1991. MR 1230383 (94h:30033)
  • 5. L.-C. Hsia,
    Closure of periodic points over a non-archimedean field,
    J. London Math. Soc. (2) 62 (2000), 685-700. MR 1794277 (2001j:11117)
  • 6. B. Mazur,
    Modular curves and the Eisenstein ideal,
    Inst. Hautes Études Sci. Publ. Math. 47 (1977), 33-186. MR 488287 (80c:14015)
  • 7. L. Merel,
    Bournes pour la torsion des courbes elliptiques sur les corps de nombres,
    Invent. Math. 124 (1996), 437-449. MR 1369424 (96i:11057)
  • 8. J. Milnor,
    Dynamics in One Complex Variable: Introductory Lectures, 2nd ed.,
    Vieweg, Braunschweig, 2000. MR 1721240 (2002i:37057)
  • 9. P. Morton,
    Arithmetic properties of periodic points of quadratic maps, II,
    Acta Arith. 87 (1998), 89-102. MR 1665198 (2000c:11103)
  • 10. P. Morton and J. Silverman,
    Rational periodic points of rational functions,
    Inter. Math. Res. Notices 2 (1994), 97-110. MR 1264933 (95b:11066)
  • 11. D. Northcott,
    Periodic points of an algebraic variety,
    Ann. Math. 51 (1950), 167-177. MR 0034607 (11:615c)
  • 12. B. Poonen,
    The classification of rational preperiodic points of quadratic polynomials over $ \mathbb{Q}$: a refined conjecture,
    Math. Z. 228 (1998), 11-29. MR 1617987 (99j:11076)
  • 13. J. Rivera-Letelier,
    Dynamique des fonctions rationnelles sur des corps locaux,
    Astérisque 287 (2003), 147-230. MR 2040006 (2005f:37100)
  • 14. R. Rumely and M. Baker,
    Analysis and dynamics on the Berkovich projective line,
    preprint, math.NT/0407433, 2004.
  • 15. J. Silverman,
    The Arithmetic of Elliptic Curves,
    Springer-Verlag, New York, 1986. MR 817210 (87g:11070)
  • 16. J. Silverman,
    Advanced Topics in the Arithmetic of Elliptic Curves,
    Springer-Verlag, New York, 1994. MR 1312368 (96b:11074)

Review Information:

Reviewer: Robert L. Benedetto
Affiliation: Department of Mathematics and Computer Science, Amherst College, Amherst, Massachusetts 01002
Email: rlb@cs.amherst.edu
Journal: Bull. Amer. Math. Soc. 46 (2009), 157-164
MSC (2000): Primary 11G99; Secondary 11D45, 37F10
DOI: https://doi.org/10.1090/S0273-0979-08-01216-0
Published electronically: August 29, 2008
Additional Notes: The reviewer gratefully acknowledges the support of NSF Grant DMS-0600878.
Review copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.
American Mathematical Society